Cook County Department of Public Health has developed a variety of handouts for community-based organizations and individuals. These documents provide information on different topics related to opioid-involved overdose. All documents can be downloaded and shared or printed.
Get naloxone. Save a life.
This 3-page booklet contains information on what naloxone is and how it works; the signs and symptoms of an overdose; how to administer naloxone; and how to place someone in the recovery position for after care.
Respond to an overdose with naloxone
This 1-page poster covers all of the steps of recognizing and responding to an opioid overdose, and can be hung up as a poster for quick and easy reference.
How to use a fentanyl test strip
This 1-page handout provides clear and easy to follow instructions for using and interpreting results from a fentanyl test strip.
About Xylazine (Tranq)
The chance of overdose increases significantly when Xylazine (“Tranq”) is mixed with other drugs (like fentanyl, heroin, and benzo).
Xylazine: What You Need to Know to Stay Safe & Save Lives
This alert, prepared by CCDPH and CCH, contains information about the novel emerging substance xylazine; its signs and symptoms during an overdose; how to take care of someone experiencing an overdose involving xylazine; and resources for naloxone, drug checking, wound care, and recovery.